How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Zee J Your Own Question
Zee J
Zee J,
Category: Dermatology
Satisfied Customers: 235
Experience:  Expert
113630574
Type Your Dermatology Question Here...
Zee J is online now

I had balanitis about a year and a half ago. It was

Customer Question

Hi! I had balanitis about a year and a half ago. It was problematic for about 6 months and got quite bad. It has left residual redness just under and on the glans. I believe this is post inflammation hyperpigmentation. I am moisturising or regularly. Have tried topical application of hydrocortisone. It just doesn't seem to be returning to normal. I am considering trying a light retinol formula 0.1%. it is actually for eyes. Is this a bad idea? Otherwise is there anything you'd recommend for me to try? It's really bothering me. I just want it to be normal again. Thank you for taking the time to read this
JA: How long have you had the symptoms? What seems to make the symptoms worse or better?
Customer: About a year and a half It gets worse if I don't moisturise
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: No I don't think so
Submitted: 20 days ago.
Category: Dermatology
Customer: replied 20 days ago.
A little more info. Sorry I didn't think to include. I had been to a gum clinic about it and they said it was nothing to worry about it. I had also had a telephone appointment with an nhs dermatologist and they said the skin should eventually heal, but this was probably 5 months ago it so.
Customer: replied 20 days ago.
It hasn't changed from what I can tell
Customer: replied 20 days ago.
Thank you
Expert:  Zee J replied 20 days ago.

Hi there it is not a good idea to use that retinol cream eye cream.

Expert:  Zee J replied 20 days ago.

If it is post inflammatory pigmentation then it will eventually go away, even if left untreated. Since these spots are caused by melanin production, the affected skin will shed like all skin cells. On its own, it will generally resolve within one to two years.

Expert:  Zee J replied 20 days ago.

Topical tretinoin 0.1% has been effective in treating postinflammatory hyperpigmentation but I would advise to use it after discussion with skin specialist.

Expert:  Zee J replied 20 days ago.

Topical hydroquinone has been used for the treatment of post inflammatory hyperpigmentation for many years and is considered the gold standard therapy. Discuss with your skin specialist please

Customer: replied 20 days ago.
Is this could have with an nhs dermatologist?
Expert:  Zee J replied 20 days ago.

Topical retinol yes but not sure about hydroquinone, you need to ask them

Customer: replied 20 days ago.
Ok I'll make an appointment. Thank you for your time
Expert:  Zee J replied 20 days ago.

Best of luck